Texas, 2026

Tornado and Damaging Winds in Texas, February 14, 2026

February 14, 2026 · NWS SHV · 12 events in 6 counties and zones

An upper level trough ejected east-northeast from the Desert Southwest into Northwest Texas and Western Oklahoma during the afternoon and evening of February 14th, which resulted in the increase of very warm, humid air north across the region from the Gulf. In advance of this system, southwest flow aloft became established, with increasing instability at the surface and aloft coupled with strong…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough ejected east-northeast from the Desert Southwest into Northwest Texas and Western Oklahoma during the afternoon and evening of February 14th, which resulted in the increase of very warm, humid air north across the region from the Gulf. In advance of this system, southwest flow aloft became established, with increasing instability at the surface and aloft coupled with strong wind shear and an approaching cold front enhancing large scale ascent across much of the Four State Region. As a result, showers and thunderstorms, some of which became severe over portions of East Texas and Central Louisiana, developed and spread east across the area during the late afternoon through the evening. Multiple reports of wind damage were received, with a brief, weak isolated tornado having been spawned in Northeast Shelby County near the James community.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 14, 12:52 PM CST, 2 hours 37 minutes earlier. Its key messages:

  • Issued at 1238 PM CST Sat Feb 14 2026
  • A round of severe thunderstorms will proceed through the area this afternoon and evening with damaging winds and large hail the main impacts, especially along and south of I-20 (tornadoes cannot be ruled out).
  • Heavy rain and some flash flooding is most likely along and north of the I-30 corridor into south Arkansas (40% chance of > 3+ inches in 24 hours).
  • Above-normal temperatures and dry conditions will return next week.
Area forecast discussion, Feb 14, 12:52 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1252 PM CST Sat Feb 14 2026

...New DISCUSSION...

.KEY MESSAGES...
Issued at 1238 PM CST Sat Feb 14 2026

- A round of severe thunderstorms will proceed through the area
  this afternoon and evening with damaging winds and large hail
  the main impacts, especially along and south of I-20 (tornadoes
  cannot be ruled out).

- Heavy rain and some flash flooding is most likely along and
  north of the I-30 corridor into south Arkansas (40% chance of >
  3+ inches in 24 hours).

- Above-normal temperatures and dry conditions will return next
  week.

&&

.DISCUSSION...
Issued at 1238 PM CST Sat Feb 14 2026

Near-term 14/16-18Z satellite imagery depicts an ongoing
atmospheric evolution as moisture and convection shifts eastward
across north-central Texas. As it does, moisture advection
continues apace with the 60-degree isodrosotherm roughly along or
near the I-20 corridor with robust southeasterly winds. Breaks in
cloud cover are more somewhat more voluminous across East Texas
into Central Louisiana, allowing for some instability enhancement
(still below 2000 J/kg) in an otherwise low-CAPE/high-shear storm
setup. High- resolution guidance continues to suggest a linear
storm mode with QLCS impacts more likely among the convective
group (meaning quick-spin up tornadoes and damaging winds are
primary concerns). Secondary concerns continue to be with flash
flooding from any efficient rainfall rates (40% chance of > 3+
inches in 24 hours) due to training thunderstorm lines along and
north of I-30, however, dry antecedent soils and the progression
of the QLCS system will preclude those areas from more serious
impacts.

The post-frontal environment arriving later Sunday into Monday
will reintroduce dry and warm conditions across the Four State
Region as broad ridging displaces more troughing and associated
weather activity into the Great Plains. Long-range guidance
continues to suggest temperature maximums reaching into the lower
80s by the middle of next week before the next frontal boundary
approaches the area by the weekend. /16/

&&

.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Sat Feb 14 2026

Low cigs prevail over much of the region as showers begin to
develop in eastern TX. These showers will grow in extent and
intensity as they propagate eastward. Western and northern
terminals may begin to see VCSH immediately, but the line of
stronger thunderstorms isn't expected to impact our region until
at least 14/21z. Showers and thunderstorms will continue into
Sunday morning and will be accompanied by gusty southerly winds.
Winds are expected to quickly shift out of the northwest following
the passage of the main line of storms. Fog is not expected at
this time, but decreases in visibility with heavier showers will
be possible. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1221 AM CST Sat Feb 14 2026

Spotter activation may be needed later this afternoon through
tonight with the threat of strong to severe thunderstorms and
flash flooding.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  69  48  72 / 100  20   0   0
MLU  60  70  47  69 /  90  60   0   0
DEQ  52  66  40  69 / 100  10   0   0
TXK  58  68  45  71 / 100  20   0   0
ELD  56  68  43  70 / 100  50   0   0
TYR  56  66  46  72 /  90   0   0   0
GGG  56  67  45  72 / 100  10   0   0
LFK  56  67  49  73 / 100   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...16
AVIATION...57

In the hours before

Special weather statement, Feb 14, 1:22 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
122 PM CST Sat Feb 14 2026

ARZ051-059-060-141945-
Little River AR-Hempstead AR-Howard AR-
122 PM CST Sat Feb 14 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...WEST
CENTRAL HEMPSTEAD AND SOUTHEASTERN HOWARD COUNTIES UNTIL 145 PM
CST...

At 122 PM CST, Doppler radar was tracking a strong thunderstorm over
Ogden, or 8 miles southeast of Ashdown, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Ogden, Saratoga, McNab, Red Bluff, Bright Star and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3357 9411 3361 9415 3384 9383 3370 9363
      3361 9385 3361 9386 3360 9387 3358 9393
      3356 9396 3358 9397 3358 9398 3356 9397
      3355 9399 3357 9401 3355 9406 3356 9407
      3356 9406 3357 9406
TIME...MOT...LOC 1922Z 235DEG 46KT 3360 9403

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Feb 14, 3:21 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 PM CST Sat Feb 14 2026

TXZ124-125-136-137-150-142145-
Gregg TX-Rusk TX-Upshur TX-Wood TX-Smith TX-
321 PM CST Sat Feb 14 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT GREGG...NORTHWESTERN
RUSK...WESTERN UPSHUR...EASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES
UNTIL 345 PM CST...

At 321 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles west of Hawkins to near
Whitehouse, or extending from 13 miles southeast of Mineola to near
Whitehouse, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
  Gilmer, Overton, Big Sandy, Hawkins, Clarksville City, East
  Mountain, Liberty City, West Mountain, Rosewood, New Chapel Hill,
  Winona, Union Grove, Warren City and Midway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3261 9535 3288 9491 3256 9479 3237 9473
      3221 9530 3243 9534 3257 9541
TIME...MOT...LOC 2121Z 256DEG 47KT 3257 9530 3246 9523 3227 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

57

The radar

The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Smith

When
February 14, 3:29 PM CST
Where
Smith County, (Tyr)tyler Pounds Fl
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
32.350, -95.400

A 61 mph (53 knot) wind gust was measured at the Tyler Pounds Field Airport.

Thunderstorm Wind, Upshur

When
February 14, 3:38 PM CST
Where
Upshur County, 0.58 mi E of Gilmer Upshur Co Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.700, -94.940

Small tree limbs broken and downed in Gilmer, reported via mPING.

Thunderstorm Wind, Smith

When
February 14, 3:40 PM CST
Where
Smith County, 2.76 mi S of Starrville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.430, -95.120

Tree downed along FM Road 757.

Thunderstorm Wind, Upshur

When
February 14, 3:40 PM CST
Where
Upshur County, 2.71 mi WSW of Pritchett
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.630, -95.060

Tree downed northeast of Big Sandy.

Thunderstorm Wind, Upshur

When
February 14, 3:41 PM CST
Where
Upshur County, 2.23 mi SW of Union Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.550, -94.960

Damage reported to two residential homes and a boat house on Lake Gladewater.

Thunderstorm Wind, Upshur

When
February 14, 3:45 PM CST
Where
Upshur County, 1.16 mi E of Union Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.570, -94.910

Tree downed on a power line at the intersection of Pyeatt Drive and North Point Pleasant Road.

Thunderstorm Wind, Upshur

When
February 14, 3:53 PM CST
Where
Upshur County, Union Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.570, -94.930

Power lines downed north of Gladewater, reported via mPING.

Thunderstorm Wind, Bowie

When
February 14, 4:05 PM CST
Where
Bowie County, 0.58 mi W of Spring Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.600, -94.680

A large hardwood tree was uprooted onto a home in the Spring Hill community northwest of DeKalb.

Thunderstorm Wind, Rusk

When
February 14, 4:14 PM CST
Where
Rusk County, 1.38 mi N of Craig
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.290, -94.820

Tree downed near County Road 118.

Thunderstorm Wind, Nacogdoches

When
February 14, 4:40 PM CST
Where
Nacogdoches County, 0.69 mi S of Looneyville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.740, -94.850

Trees and power lines downed along FM Road 225 between Cushing and Douglass.

Thunderstorm Wind, Nacogdoches

When
February 14, 5:15 PM CST
Where
Nacogdoches County, 0.91 mi NE of Nacogdoches
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.610, -94.660

Numerous reports of wind related damage relayed to law enforcement, resulting in several service calls for downed power lines in the the city of Nacogdoches and across the county.

Tornado, Shelby

When
February 14, 6:03 PM CST to 6:05 PM CST
Where
Shelby County, 1.6 mi N of James to 1.42 mi NE of James
Rating
EF1
Path length
1.08 mi
Path width
275 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
31.873, -94.120

This brief EF-1 tornado with estimated maximum winds near 95 mph began along County Road 3156, where a few trees were downed, and then it traveled southeast to cross Highway 7 where it intersected with County Road 3153. Most of the damage here was also to trees with a consolidated area of snapped softwood trees giving the tornado its estimated maximum windspeed rating. The tornado then continued to the southeast and was judged to have ended just after crossing County Road 3215. One outbuilding was destroyed at this location, but otherwise the survey team could verify only minor damage done to a few buildings here and earlier when the tornado crossed Highway 7. Localized snapping of tree trunks was also quite evident around a pond just to the west of County Road 3215.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyThe tornado archive for Texas, 2026Warnings in Texas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318813, 1318814, 1318799, 1318800, 1318801, 1318802, 1318803, 1318805, 1318807, 1318809, 1318810, 1318816.